MAUDE Adverse Event Report: BD ALARIS¿ SMARTSITE¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

BD ALARIS¿ SMARTSITE¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10013364
Medical Device Problem Codes Leak/Splash (1354); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a complaint of several sets being broken and kinked was received from the customer.A photo was provided for investigation of this defect.No kinks in the tubing was seen however, it was observed that the drip chamber was separated from the rest of the set.The customer complaint of tubing kinked could not be confirmed.Separation was confirmed as a defect.A device history record review for model 10013364 lot number 20077256 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 25jul2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.As a physical sample was not received, a full investigation could not be completed, and a root cause was not determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 3 bd alaris¿ smartsite¿ secondary sets' tubing separated and leaked chemo during use, and 3 sets had kinked tubing issues.The following information was provided by the initial reporter: "we have at least 3 documented of the tubing snapping off and leading to significant spills of chemo.Noticing kinks in the tubing at the chamber site and have been manually untwisting them.".

Brand Name
BD ALARIS¿ SMARTSITE¿ SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12637941
Report Number9616066-2021-52240
Device Sequence Number11848304
Product Code FPA
UDI-Device Identifier50885403221925
UDI-Public50885403221925
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2023
Device Model Number10013364
Device Catalogue Number10013364
Device Lot Number20077256
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1